Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 231, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 18, 2007, 4:35 PM CDT for Cass County, Morris County, Titus County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2007, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 18, 2007, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Cass County, TX, Morris County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:51 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 18, 2:51 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT MON JUN 18 2007
.DISCUSSION...
CURRENT WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL TROUGH MOVING INTO
THE FOUR-STATE AREA...MAINTAINING ONGOING MCS OVER SE OK/NE TEXAS.
ADDITIONALLY...SEABREEZE CONVECTION HAS DEVELOPED OVER THE SOUTHERN
ZONES. MODIFIED SOUNDING ANALYSES INDICATE LITTLE CHANCE OF ANY OF
THIS ACTIVITY GOING SEVERE...W/WEAK SHEAR AND HIGH WET-BULB TEMPS.
HOWEVER...FORECAST SOUNDINGS HAVE PWATS IN EXCESS OF 2 IN FOR THIS
EVENING...AND W/SATURATED SOILS OVER PORTIONS OF NE TEXAS...WE/LL
MENTION HEAVY RAINFALL AND EXTEND THE GOING FFA THROUGH 03Z...AND
LET THE SWING SHIFT RE-EVALUATE ON THE EVENING UPDATE AFTER DIURNAL
INFLUENCES ARE REMOVED FROM THE EQUATION.
OTHERWISE...THE OK-ARKLATEX WILL BE ON THE EASTERN PERIPHERY OF
UPPER-LEVEL RIDGING CENTERED OVER NM FOR THE NEXT FEW DAYS...W/BOTH
THE NAM AND GFS ROTATING MINOR PERTURBATIONS SOUTH THROUGH THE AREA
FOR ISOLATED TO SCATTERED CHANCES OF CONVECTION EACH DAY. TOWARDS
THE WEEKEND...RIDGE BEGINS SLOWLY BUILDING EASTWARD...MINIMIZING
ALREADY DISMAL CHANCES OF RAINFALL...AND WE/LL KEEP A DRY FORECAST
BEYOND THURSDAY AFTERNOON.
FOR TEMPS...MODEL THICKNESSES AND FORECAST SOUNDINGS...AS WELL AS
CURRENT CONDITIONS...SUGGEST GUIDANCE NUMBERS ARE TOO COOL BY AT
LEAST A COUPLE OF DEGREES. THUS...WE/LL OPT FOR ABOVE-NORMAL
TEMPS.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS ARE CONTINUING TO INCREASE IN COVERAGE
WITH DAYTIME HEATING. AS USUAL...EXPECT MVFR TO IFR CONDITIONS IN
AND AROUND THUNDERSTORMS ALONG WITH GUSTY WINDS.
/23/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 94 75 96 / 20 30 10 20
MLU 74 92 74 96 / 40 50 10 20
DEQ 71 93 71 92 / 40 30 20 20
TXK 73 94 73 94 / 30 30 10 20
ELD 73 92 71 94 / 40 30 10 20
TYR 75 94 75 96 / 20 30 10 20
GGG 75 94 74 95 / 20 30 10 20
LFK 75 94 74 94 / 20 40 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
CAMP...FRANKLIN...GREGG...MORRIS...RED
RIVER...SMITH...TITUS...UPSHUR...AND WOOD.
&&
23/44Hazardous weather outlook, Jun 18, 12:00 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 18 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE FOUR STATE REGION...AHEAD OF A SLOW MOVING UPPER LEVEL TROUGH OF LOW PRESSURE THAT WILL SLOWLY TRANSLATE EAST ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS. SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS ALONG THE MAIN TROUGH AXIS...AND WILL CARRY THE POTENTIAL FOR PRODUCING LOCALLY HEAVY RAINFALL...AND FLASH FLOODING. GIVEN THAT THE GROUND REMAINS SATURATED IN WAKE OF EARLIER RAINFALL THIS PAST WEEKEND...THE FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH THIS AFTERNOON...AND SHIFTED NORTH INTO EXTREME NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...WEST OF A BROKEN BOW OKLAHOMA...TO DAINGERFIELD...TO LONGVIEW TEXAS LINE. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED...WITH ISOLATED FIVE INCH AMOUNTS POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREAS. AS A RESULT...FLOODING MAY DEVELOP IN OR NEAR THE FLASH FLOOD WATCH AREA. ELSEWHERE...SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS MORNING WITH ADDED DAYTIME HEATING...AND WILL SPREAD NORTH NORTHEAST ACROSS DEEP EAST TEXAS AND NORTH LOUISIANA. NO STORMS ARE EXPECTED TO BECOME SEVERE. HOWEVER...GIVEN THAT THE AIR MASS IN PLACE IS STILL SATURATED... LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT IN THE STRONGER STORMS. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER SUNSET...BUT ADDITIONAL REDEVELOPMENT WILL REMAIN POSSIBLE OVERNIGHT...AS THE UPPER LEVEL TROUGH AXIS REMAINS OVER THE AREA. AREA RESIDENTS ARE URGED TO KEEP ABREAST TO THE LATEST STATEMENTS AND ANY FLASH FLOOD WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE CONCERNING THIS SLOW MOVING WEATHER SYSTEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST AGAIN TUESDAY...AS THIS WEAKENING UPPER LEVEL SYSTEM SLOWLY PUSHES SOUTH AND EAST ACROSS EAST TEXAS AND NORTH LOUISIANA. NO STORMS ARE EXPECTED TO BECOME SEVERE. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT THOUGH FROM THE STRONGER STORMS...WHICH COULD PRODUCE FLOODING OF LOW LYING...POOR DRAINAGE AREAS. THIS THREAT WILL BEGIN TO END TUESDAY EVENING...AS THE REMNANTS OF THIS SYSTEM EXITS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR ACTIVATION...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:17 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 43 min |
| Jun 18, 5:50 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 40 min |
| Jun 18, 6:32 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.